MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non health care professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision.Clinical reason being mentioned as mechanical complication.The iol was explanted and exchanged for an unknown atiol (advanced technology intraocular lens) in the secondary implant procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in b.5., b.7., d.9., d.10., e.4., h.3., h.6., and h.11.The lens was returned inside a non-company self sealed blue pouch.The lens was taped to a small piece of white paper.Viscoelastic was dried on the lens.One haptic was broken into the optic/haptic junction.The lens was soaked and cleaned with klrp to attempt further evaluation.After removal from the paper, adhesive was still present on the lens.The optic anterior has scratches from the edge toward the center.The optic posterior also was scuffed and scratched in three areas.The posterior haptic/optic junction was also scratched.The power (sphere and cylinder) and optical resolution of the returned lens could not be retested due to the haptic and optic damage combined with the residue of the adhesive from the tape used to transport the lens.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause cannot be determined for the reported complaint.The lens was damaged.Each lens was subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the lens damage and the remaining adhesive material from the tape used to return the lens.Information was provided that indicated the multifocal toric 21.5 diopter (add power 2.2/3.2 diopter) lens was removed and replaced with a non-company monofocal toric lens of the same diopter.Due to the exchange of multifocal toric lens for a monofocal toric lens of the same diopter, this suggests that a monofocal toric lens may have been an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated the iol was exchanged for non company lens in the secondary implant procedure.No patient impact was reported.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21525922
Report Number1119421-2025-00594
Device Sequence Number9696386
Product Code MJP
UDI-Device Identifier00380652457415
UDI-Public(01)00380652457415(17)260629(11)220701(10)15440903
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.215
Device Lot Number15440903
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; PROVISC; UNSPECIFIED FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown